Suggest treatment for chronic kidney disease

default
Posted on Wed, 3 Jun 2015 in Kidney Conditions
Question: My father is suffering from Chronic kidney disease stage 4 and we consulted doctor in CMC Vellore.H is also having diabetese and high BP problem. The doctotr prescribed some medicine after which my father is not feeling hungry and feeling uneasy.The food is not digested properly. he is also having pain near his chest.Our problem is he is not at all willing to eat anything which is causing weakness. Below medicines he is taking
C. Becosules 1 once daily.
T. Bisoprolol 5mg at bed tiame.
T. Tamsulozen 0.4mg at bed time.
To continue OHA's as advised.
T. Rosuvastatin 10mg at bed tiame.
Calcirol granules 60,000 IU in one glass of milk once a week for 1 month followed by
once a month for 6 months.
T. Sevelamer 300mg 1 three times daily.
T. Sodabicarb 300mg 1 three times daily.
T. Pantocid 40mg once daily.
T. Clinidipine 5mg once daily in the morning.

Could u please consult if these medicine we should stop or continue.
doctor
Answered by Dr. Divakara 2 hours later
Brief Answer:
Sevelamer has to be reduced.

Detailed Answer:
HI

Greetings from Dr.Divakara.P
Thanks for posting your query.

His loss of appetite could be due to his kidney problem or due to his medications. Among the medications Sevelamer is the main culprit though rosuvastatin and Tamsulosin also can decrease appetite.

Now whether we can stop this medicine or not have to be considered.

Sevelamer is to bring down his Phosphate levels ( which is in the normal range as per his reports ), but due to his kidney failure his phosphate may go high . What can be done is to reduce the frequency from 3 times a day to once a day and monitor Phosphate levels on once a day dose. If phosphate levels doesn't go high then only once a day dose of Sevelamar can be continued.

Tamsulosin is to make urination comfortable. If he passes urine very easily then Tamsulosin can be stopped and observed.

Kindly do this much and let me know the change .

Hope this information was useful to you.
Any clarifications feel free to ask .

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 1 hour later
How can we test the Phosphate levels if we give once a day dose of Sevelamer . I mean to say what test needs to be done.

And if urine is passed very easily and if we stop Tamsulosin then will it not have any other impact.

Also i checked in some of the site and observed that the side effect of these medicine are causing weakness, having chest pain, constipation, dryness of mouth, not feeling hungry.

All this is happening to my father also. It means all this symptom is due to intake of these medicines. So will we should continue him taking all these medicines for at least one month and observe or shall we consult a doctor immediately. The problem is he is becoming weak day by day.

Also he is saying the food he is eating is not getting digested as if its kept in stomach itself. Can you suggest some thing for this also

Thanks a lot for your advice. Please suggest for above queries also.
doctor
Answered by Dr. Divakara 3 hours later
Brief Answer:
All symptoms could be due to side effects.

Detailed Answer:
HI

After a week of taking Sevelamer Once a day get Serum Phosphate levels test done .

Yes his other problems also could be side effect of these drugs.

After stopping Tamsulosin he may or may not have difficulty to pass urine , if the difficulty arises then it needs to be restarted but if it doesn't then Tamsulosin need not be continued.

My opinion is to reduce the intake of sevalemer and Tamsulosin and observe for 2 weeks if there is no significant improvement then you can consult doctor.

But if he is getting very weak then better you consult doctor soon.

For his digestion problem I would recommend him to have small but frequent meals, avoid oily and no veg food . Also get a prescription for Syrup Aristozyme which improves digestion.

Is his blood sugars under control ? Because if his blood sugars are going low it causes extreme weakness . Kindly monitor his blood sugars and let me know.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Divakara 1 hour later
Thanks for your advice. Will do the blood sugar test and will update you.
doctor
Answered by Dr. Divakara 16 hours later
Brief Answer:
Welcome

Detailed Answer:
HI

You are welcome . Happy to be of some help to you.

Also make him walk as much as possible .

Regards.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Pantocid

doctor1 MD

Dear Sir, I am suffering from left side chest pain from nearly 2 years, 6 months before i was undergone endoscopy which shows that i am having...

doctor1 MD

I have a headache. Migraine , I think. Pain at left forehead lasting 24 hours currently. Whar should I do for relief?

doctor1 MD

Hi, i have back pain (upper back both sides and left leg its like a) from last few days, increased from last 3/4 days. it hits more while sleeping...

doctor1 MD

Hi doctor, my wife had been having severe itching in the private area for past 2 weeks. So, my wife met a gynaecologist and she prescribed my wife...

doctor1 MD

Hi, may Dear Sir Sir my father is a patient of Dr Syamasis Bandyopadhyay since 3 years but uhfortunately the deases of my father is on control but...

doctor1 MD

Hi doctors, I'm Eshwar from India (state:Tamilnadu). My mother aged 72, weigh about 58 kgs and height about 152 cms. My mother is a Type II...

doctor1 MD

Hi,
I met with an accident yesterday morning. My left eyes got swelled & left hand got injuries (Red skin at affected area). Right now i am using...

Get personalised answers from verified doctor in minutes across 80+ specialties

126 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2